Skip Navigation

Search Knowledgebase

fexofenadine

Pronunciation: FEX oh FEN a deen

Brand: Allegra, Allegra 24 Hour Allergy, Allegra Allergy, Allegra ODT, Aller-Ease, Children's Allegra Allergy, Children's Allegra ODT

Allegra 180 mg

oblong, peach, imprinted with 0088, 018

Image of Allegra 180 mg
slide 1 of 9
    

Allegra 30 mg

round, peach, imprinted with scripted E, 03

Image of Allegra 30 mg
slide 2 of 9
    

Allegra 60 mg tab

oblong, peach, imprinted with E, 06

Image of Allegra 60 mg tab
slide 3 of 9
    

Fexofenadine 180 mg-MYL

oblong, blue, imprinted with M 755

Image of Fexofenadine 180 mg-MYL
slide 4 of 9
    

Fexofenadine 180 mg-TEV

round, peach, imprinted with 7253, 9 3

Image of Fexofenadine 180 mg-TEV
slide 5 of 9
    

Fexofenadine 30 mg-MYL

round, blue, imprinted with M, 752

Image of Fexofenadine 30 mg-MYL
slide 6 of 9
    

Fexofenadine 30 mg-TEV

oblong, peach, imprinted with 7251, 9 3

Image of Fexofenadine 30 mg-TEV
slide 7 of 9
    

Fexofenadine 60 mg-MYL

round, blue, imprinted with M 753

Image of Fexofenadine 60 mg-MYL
slide 8 of 9
    

Fexofenadine 60 mg-TEV

round, peach, imprinted with 7252, 9 3, 93

Image of Fexofenadine 60 mg-TEV
slide 9 of 9
    

What is the most important information I should know about fexofenadine?

Ask a doctor or pharmacist before taking this medicine if you are allergic to any drugs, or if you have kidney disease.

Multum donot

Do not take fexofenadine with fruit juice (such as apple, orange, or grapefruit).

Multum icon26

Take the disintegrating tablet on an empty stomach, at least 1 hour before or 2 hours after a meal.

There may be other drugs that can affect fexofenadine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.

Multum emt

Stop using this medication and get emergency medical help if you think you have used too much medicine, or if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Tell your doctor if your symptoms do not improve, or if they get worse after you start taking fexofenadine. Never use more than the recommended dose.

What is fexofenadine?

Fexofenadine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Fexofenadine is used to treat the symptoms of seasonal allergies (hay fever) in adults and children.

Fexofenadine is also used to treat skin itching and hives caused by a condition called chronic idiopathic urticaria in adults and children.

Fexofenadine may also be used for purposes not listed in this medication guide.

What should I discuss with my healthcare provider before taking fexofenadine?

Ask a doctor or pharmacist if it is safe for you to take this medicine if you are allergic to any drugs, or if you have kidney disease.

Multum nopreg

FDA pregnancy category C. It is not known whether fexofenadine will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using this medication.

Multum nobrfeed

It is not known whether fexofenadine passes into breast milk or if it could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Fexofenadine tablets and capsules may be used to treat seasonal allergy symptoms in children who are at least 6 years old. Fexofenadine oral suspension (liquid) may be used in children ages 2 through 11. When treating chronic idiopathic urticaria, the liquid may be used in children as young as 2 months old.

Multum nochild

Do not give this medicine to a child without medical advice.

How should I take fexofenadine?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Multum water

Take the regular tablet with a full glass of water. Do not use any other type of liquid.

Multum shake

Shake the oral suspension (liquid) well just before you measure a dose. To be sure you get the correct dose, measure the liquid with a marked measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

To take fexofenadine orally disintegrating tablets (Allegra ODT):

  • Keep the tablet in its blister pack until you are ready to take the medicine. Open the package and peel back the foil from the tablet blister. Do not push a tablet through the foil or you may damage the tablet.
  • Using dry hands, remove the tablet and place it in your mouth. It will begin to dissolve right away.
  • Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing.
  • Swallow several times as the tablet dissolves. If desired, you may drink liquid to help swallow the dissolved tablet.
Multum icon26

Take the disintegrating tablet on an empty stomach, at least 1 hour before or 2 hours after a meal.

Tell your doctor if your symptoms do not improve, or if they get worse after you start taking fexofenadine. Never use more than the recommended dose.

Multum rt

Store at room temperature away from moisture and heat. Keep the medicine bottle tightly closed.

What happens if I miss a dose?

Since cold or allergy medicine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Multum emt

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

Overdose symptoms may include dry mouth, dizziness, or drowsiness.

What should I avoid while taking fexofenadine?

Avoid using antacids within 15 minutes before or after taking a medication that contains fexofenadine. Antacids can make it harder for your body to absorb this medication.

Multum donot

Fruit juices and certain antacids can make it harder for your body to absorb fexofenadine. Do not take fexofenadine with fruit juice (such as apple, orange, or grapefruit).

Multum donot

Avoid taking any other cold or allergy medicines unless your doctor has told you to.

What are the possible side effects of fexofenadine?

Multum emt

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Multum donot

Stop taking fexofenadine and call your doctor if you have fever, chills, body aches, cough, or other flu symptoms.

Less serious side effects may include:

  • nausea, diarrhea, upset stomach;
  • menstrual cramps;
  • drowsiness, tired feeling;
  • headache; or
  • muscle or back pain.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect fexofenadine?

Multum dizzy

Before taking this medication, tell your doctor if you regularly use other medicines that make you sleepy (such as cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). They can add to sleepiness caused by fexofenadine.

Tell your doctor about all other medicines you use, especially:

  • ketoconazole (Nizoral); or
  • erythromycin (E.E.S., EryPed, Ery-Tab, Erythrocin, Pediazole).

This list is not complete and other drugs may interact with fexofenadine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.

Where can I get more information?

Your pharmacist can provide more information about fexofenadine.


Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2013 Cerner Multum, Inc. Version: 10.02. Revision date: 2/22/2012.

Your use of the content provided in this service indicates that you have read, understood and agree to the End-User License Agreement, which can be accessed by clicking on this link.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.